Alert archive / Oregon / Special Weather Statements in 2025
Special Weather Statement, NWS Medford, OR
NWS Medford, OR issued this special weather statement at Aug 1, 2025, 5:03 PM PDT. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2025, 5:03 PM PDT (00:03 UTC)
- Expired
- Aug 1, 2025, 5:45 PM PDT
- In force
- 42 min
- Issued by
- NWS Medford, OR
- Hail
- 0.75 in
- Wind
- 40
The radar
The Medford radar (KMAX), 38 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 725 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2582 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WWUS86 KMFR 020003
SPSMFR
Special Weather Statement
National Weather Service Medford OR
503 PM PDT Fri Aug 1 2025
CAZ080-ORZ028-020045-
Western Siskiyou County CA-
Siskiyou Mountains and Southern Oregon Cascades OR-
503 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northwestern
Siskiyou, southwestern Jackson and southeastern Josephine Counties
through 545 PM PDT...
At 503 PM PDT, Doppler radar was tracking a strong thunderstorm near
Seiad Valley, or 14 miles northeast of Happy Camp. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seiad Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4180 12302 4181 12326 4204 12327 4201 12292
TIME...MOT...LOC 0003Z 181DEG 4KT 4191 12314
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
ANHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:26 PM PDT, 2 hours 37 minutes earlier.
Area forecast discussion, Aug 1, 2:26 PM PDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Medford OR
226 PM PDT Fri Aug 1 2025
.DISCUSSION...
Thunderstorms are ongoing this afternoon as an upper level
disturbance embedded in this deeper wave moves through the
forecast area. Convective Available Potential Energy(CAPE) remains
on the higher side than what we usually see for late July and we
should see some healthy cells tonight. The chance for severe
storms isn't that high on the other hand with lack luster 0-6km
shear around 15 to maybe 20 knots in some spots.
We also took a gander at the PWATs on the polar orbiting
satellites and those show pretty typical values ranging from 0.6
up to 0.8, so nothing incredibly wet or dry, but storms will be
slow movers, so things should trend wetter like the last few
days.
Otherwise, the persistent threat of thunderstorms continues into
Saturday, although the probabilities and the areal extend of
storms decreases. Again, no severe concerns here as CAPE is around
500 J/kg maybe 1000 in some spots with 15 knots of shear.
Things begin to change on Sunday as a trough passes through our
forecast area and brings more rain and thunderstorms to the
region. Highs will trend notably lower into the mid 80's to even
upper 70's west of the Cascades. These highs are 5 to even 10
degrees below normal for early August, which could be a welcome
change to some. These relatively cooler temperatures continue
into Monday before a warming trend mid week.
Highs push towards normal values this time of year with mid 90's
here in Medford and upper 80's west of the Cascades. No weather
impacts are anticipated for the region for next week as heat risk
is minimal/low given the time of year and how frequently we've
observed temperatures like this already. Perhaps the biggest risk
is an odd fire popping up and producing a lot of smoke, but that
seems to be moderate as well at this time.
-Smith
&&
.AVIATION...01/18Z TAFs...Marine stratus remains along the Oregon
coast, keeping IFR and LIFR levels in place. A break in the layer
and periods of gusty winds remain in the forecast in the early
afternoon, with winds calming and stratus rebuilding into the
evening.
Inland areas generally look to remain at VFR levels through the day.
Rain showers and thunderstorms are expected to develop this
afternoon across most of the area. Coos, Curry, and western Douglas
county may not see activity develop. Isolated to scattered
thunderstorms are possible through the afternoon and evening, with
activity decreasing into the night. Thunderstorms can present
hazardous conditions, including lightning strikes, gusty and erratic
winds, and small hail or locally moderate to heavy rainfall. -TAD
&&
.MARINE...Updated 200 PM PDT Friday, August 1, 2025...A thermal
trough will maintain gusty north winds south of Cape Blanco through
at least Sunday morning. This will result in conditions hazardous to
smaller crafts south of Cape Blanco and out to 30 nm through
Saturday night. Winds will be strongest and seas will be steepest
during the afternoons and evenings this weekend. Conditions might
improve by the early part of the week. Some data suggests this
thermal trough will remain in place early next week.
-Smith
&&
.FIRE WEATHER...Updated 200 PM PDT Friday, August 1, 2025...
Thunderstorm chances remain in the forecast for this afternoon and
evening, especially over the Siskiyou and Cascades ranges
according to the SPC HREF. Considering each model individually,
the amount of activity is not spectacular. One model (FV3) shows
developed cells with reflectivity over 40 dBZ moving over Jackson
and Josephine counties this afternoon, but other models in this
ensemble do not show this outcome. Model PWATS of 0.6-1.0 inches
west of the Cascades indicate that any thunderstorms that develop
will be wetter, and marginal winds aloft may result in activity
staying over terrain or moving slowly. Activity west of the
Cascades looks to be generally isolated and lasting a few hours
deeper into the evening. Fuel conditions are noted to be moderate
fire weather risk according to Wildland Fire Assessment
System(WFAS) and some energy release component plots. Given the
fuel conditions and the lack of ignitions gaining a foothold over
the last few events, a Red Flag Warning has not been issued this
afternoon in spite of the very good thunderstorm chances.
Activity should decrease into the nighttime hours.
Looking forward, weak forcing on Saturday afternoon and evening
currently limits thunderstorm chances to northern Lake and Klamath
counties, with additional slight chances in western Siskiyou County.
On Sunday, an upper trough will move over the area. This will bring
cooler temperatures across the area as well as periods of gusty
winds over elevated terrain. Additionally, instability around the
trough may help to bring thunderstorms on Sunday afternoon and
evening. Initial guidance shows some precipitation chances over and
east of the Cascades, but also currently has some timing variation.
There are also weak signals for activity to last into Sunday night
and early Monday morning. All of these are are relatively early
assessments. Even if a full product is not issued for Sunday
afternoon and evening, this could be a period of elevated concern.
Beyond Sunday, a more stable upper pattern has been in the forecast
for a few days and conditions for thunderstorms are not currently
expected. Warm and dry conditions are expected through the week,
with daytime highs possibly rising above seasonal averages by the
end of the week and into next weekend. -TAD/Smith
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 8 AM PDT Sunday
for PZZ356-376.
&&In the hours before
Special weather statement, Aug 1, 3:59 PM PDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Medford OR
359 PM PDT Fri Aug 1 2025
CAZ080-081-012345-
Central Siskiyou County CA-Western Siskiyou County CA-
359 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of north central
Siskiyou County through 445 PM PDT...
At 359 PM PDT, Doppler radar was tracking a strong thunderstorm over
Scott Bar, or 17 miles west of Yreka, moving northwest at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scott Bar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4176 12280 4163 12297 4175 12319 4191 12299
TIME...MOT...LOC 2259Z 134DEG 7KT 4175 12296
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANHSpecial weather statement, Aug 1, 4:02 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Medford OR
402 PM PDT Fri Aug 1 2025
ORZ027-012345-
South Central Oregon Cascades OR-
402 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of east central Douglas
and northwestern Klamath Counties through 445 PM PDT...
At 401 PM PDT, Doppler radar was tracking a strong thunderstorm near
East Lemolo Campground, or 30 miles southeast of Oakridge, moving
north at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crescent Lake and East Lemolo Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4351 12191 4328 12204 4331 12228 4344 12228
4344 12214 4345 12215 4348 12213 4351 12213
4352 12215 4354 12214
TIME...MOT...LOC 2301Z 191DEG 7KT 4337 12215
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANHSpecial weather statement, Aug 1, 4:10 PM PDT, 53 minutes before
Special Weather Statement
National Weather Service Medford OR
410 PM PDT Fri Aug 1 2025
ORZ025-027-012345-
South Central Oregon Cascades OR-Eastern Douglas County Foothills OR-
410 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of east central Douglas
County through 445 PM PDT...
At 410 PM PDT, Doppler radar was tracking a strong thunderstorm near
Whitehorse Falls Recreation Site, or 21 miles northwest of Crater
Lake, moving southwest at 5 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Whitehorse Falls Recreation Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4328 12231 4317 12218 4308 12238 4315 12256
TIME...MOT...LOC 2310Z 051DEG 4KT 4318 12232
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
ANHSpecial weather statement, Aug 1, 4:40 PM PDT, 23 minutes before
Special Weather Statement
National Weather Service Medford OR
440 PM PDT Fri Aug 1 2025
ORZ024-020015-
Eastern Curry County and Josephine County OR-
440 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of east central Curry
and central Josephine Counties through 515 PM PDT...
At 440 PM PDT, Doppler radar was tracking a strong thunderstorm over
Sam Brown Campground, or 17 miles west of Grants Pass, moving
northwest at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Galice, Sam Brown Campground, and Spalding Pond Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4244 12351 4234 12371 4252 12394 4267 12364
TIME...MOT...LOC 2340Z 146DEG 5KT 4246 12367
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANHSpecial weather statement, Aug 1, 4:45 PM PDT, 18 minutes before
Special Weather Statement
National Weather Service Medford OR
445 PM PDT Fri Aug 1 2025
CAZ080-020015-
Western Siskiyou County CA-
445 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of western Siskiyou
County through 515 PM PDT...
At 445 PM PDT, Doppler radar was tracking a strong thunderstorm over
Indian Scotty Campground, or 18 miles southeast of Happy Camp. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indian Scotty Campground and Jones Beach Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4170 12319 4173 12302 4159 12294 4156 12318
TIME...MOT...LOC 2345Z 346DEG 3KT 4163 12309
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANHSpecial weather statement, Aug 1, 5:03 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Medford OR
503 PM PDT Fri Aug 1 2025
CAZ080-ORZ028-020045-
Western Siskiyou County CA-
Siskiyou Mountains and Southern Oregon Cascades OR-
503 PM PDT Fri Aug 1 2025
...A strong thunderstorm will impact portions of northwestern
Siskiyou, southwestern Jackson and southeastern Josephine Counties
through 545 PM PDT...
At 503 PM PDT, Doppler radar was tracking a strong thunderstorm near
Seiad Valley, or 14 miles northeast of Happy Camp. This storm was
nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seiad Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4180 12302 4181 12326 4204 12327 4201 12292
TIME...MOT...LOC 0003Z 181DEG 4KT 4191 12314
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ANHThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:50 PM PDT | Special Weather Statement | MFR | 25 min | |
| Aug 1, 6:28 PM PDT | Special Weather Statement | MFR | 47 min | |
| Aug 1, 6:46 PM PDT | Special Weather Statement | MFR | Jackson | 44 min |
| Aug 1, 7:01 PM PDT | Severe Thunderstorm Warning | MFR | Douglas, Jackson, Klamath | 29 min |
| Aug 1, 7:16 PM PDT | Special Weather Statement | MFR | Klamath | 44 min |
| Aug 2, 3:32 PM PDT | Special Weather Statement | MFR | 43 min | |
| Aug 1, 5:13 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 47 min |
| Aug 1, 5:35 PM PDT | Special Weather Statement | MFR | Del Norte | 40 min |
| Aug 1, 5:43 PM PDT | Areal Flood Advisory | MFR | Siskiyou | 2 hr |
| Aug 1, 5:53 PM PDT | Severe Thunderstorm Warning | MFR | Siskiyou | 52 min |
| Aug 1, 6:12 PM PDT | Areal Flood Advisory | MFR | Siskiyou | 2 hr |
| Aug 1, 6:31 PM PDT | Areal Flood Advisory | MFR | Siskiyou | 119 min |
| Aug 1, 7:54 PM PDT | Special Weather Statement | MFR | Modoc | 51 min |
Nearby
Special Weather Statements in Oregon, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.